Korean J Clin Pharm.  2020 Sep;30(3):206-208. 10.24304/kjcp.2020.30.3.206.

Unusual Symptom of Hypertension associated with Amoxicillin

Affiliations
  • 1Mokhwa Convalescent Hospital, 163-25 Cheonsu-ro, Jinju, Gyeongnam 52828, Republic of Korea
  • 2College of Pharmacy, Chosun University, Gwangju 61452, Republic of Korea
  • 3College of Pharmacy, Research Institute of Pharmaceutical Sciences, Gyeongsang National University, Jinju, Gyeongnam 52828, Republic of Korea

Abstract

An 80-year-old Korean woman who previously experienced penicillin allergy presented to a dental hospital for treatment of a fractured tooth. A dentist extracted the tooth and prescribed her A-cillin (amoxicillin hydrate) 250 mg orally 3 times a day for 3 days and Carol-F® (ibuprofen arginine) orally 3 times a day for 3 days. She received the prescriptions, returned home, and took one dose of each drug. One hour later, she experienced hypertension, itching, shortness of breath, and was unable to move her tongue to pronounce words. Approximately 6 hours after drug administration, the symptoms persisted, and the patient was admitted to an emergency medical center (EMC). The patient was discharged from the EMC after a one-night stay in the hospital for symptomatic treatment.

Keyword

Amoxicillin; electronic medical records; hypertension; penicillin allergy
Full Text Links
  • KJCP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr